English
 
User Manual Privacy Policy Disclaimer Contact us
  Advanced SearchBrowse

Item

ITEM ACTIONSEXPORT
  Local eigenvalue decomposition for embedded Riemannian manifolds

Álvarez-Vizoso, J., Kirby, M., & Peterson, C. (2020). Local eigenvalue decomposition for embedded Riemannian manifolds. Linear Algebra and its Applications, 604, 21-51. doi:10.1016/j.laa.2020.06.006.

Item is

Basic

show hide
Item Permalink: http://hdl.handle.net/21.11116/0000-0006-F50C-9 Version Permalink: http://hdl.handle.net/21.11116/0000-0006-F50D-8
Genre: Journal Article

Files

show Files

Locators

show

Creators

show
hide
 Creators:
Álvarez-Vizoso, J.1, Author
Kirby, M., Author
Peterson, C., Author
Affiliations:
1Max Planck Institute for Solar System Research, Max Planck Society, Justus-von-Liebig-Weg 3, 37077 Göttingen, DE, ou_1125546              

Content

show
hide
Free keywords: -
 Abstract: Local Principal Component Analysis can be performed over small domains of an embedded Riemannian manifold in order to relate the covariance analysis of the underlying point set with the local extrinsic and intrinsic curvature. We show that the volume of domains on a submanifold of general codimension, determined by the intersection with higher-dimensional cylinders and balls in the ambient space, have asymptotic expansions in terms of the mean and scalar curvatures. Moreover, we propose a generalization of the classical third fundamental form to general submanifolds and prove that the local eigenvalue decomposition (EVD) of the covariance matrices have asymptotic expansions that contain the curvature information encoded by the traces of this tensor. This proves the general correspondence between the local EVD integral invariants and differential-geometric curvature for arbitrary embedded Riemannian submanifolds, found so far for curves and hypersurfaces only. Thus, we establish a key theoretical bridge, via covariance matrices at scale, for potential applications in manifold learning relating the statistics of point clouds sampled from Riemannian submanifolds to the underlying geometry.

Details

show
hide
Language(s): eng - English
 Dates: 2020
 Publication Status: Published in print
 Pages: -
 Publishing info: -
 Table of Contents: -
 Rev. Type: Peer
 Identifiers: DOI: 10.1016/j.laa.2020.06.006
 Degree: -

Event

show

Legal Case

show

Project information

show

Source 1

show
hide
Title: Linear Algebra and its Applications
Source Genre: Journal
 Creator(s):
Affiliations:
Publ. Info: New York : North-Holland
Pages: - Volume / Issue: 604 Sequence Number: - Start / End Page: 21 - 51 Identifier: ISSN: 0024-3795
CoNE: https://pure.mpg.de/cone/journals/resource/954925421092